[ Ana Sayfa | Editörler | Danışma Kurulu | Dergi Hakkında | İçindekiler | Arşiv | Yayın Arama | Yazarlara Bilgi | E-Posta ]
Fırat Tıp Dergisi
[ Turkish ] [ PDF ]
Facial Edema Developed After Use of Olanzapine: A Case Report
Mehmet Gürkan GÜROK1, Sevler YILDIZ1, Tuba KORUCU1, Denizhan DANACI KELEŞ1, Neşe GÖÇER GÜROK2, Murad ATMACA1
1Fırat Üniversitesi Tıp Fakültesi, Psikiyatri Anabilim Dalı, Elazığ, Türkiye
2Elazığ Eğitim ve Araştırma Hastanesi, Dermatoloji Kliniği, Elazığ, Türkiye

Olanzapine is an atypical antipsychotic medicine which has proven its’ success in the treatment of some psychiatric disorders, primarily affective bipolar disorder, schizophrenia, and similar psychotic disorders. Such frequent anticholinergic side-effects as weight-gain, sedation, dry mouth and constipation may be observed in patients using Olanzapine; besides, it is reported in a study that Olanzapine may lead to peripheral edema in 3% of the cases. However, there are few studies reporting of facial edema. The case is a 21 years old female patient, treatment was started with a psychotic attack on the 13th day of olanzapine treatment, during the systemic examination of the patient who had difficulty in opening his eyes, no other finding other than facial edema was observed. When olanzapine treatment was stopped, the facial edema started to decrease, and disappeared nearly one week later. We think that it may be a contribution to the relevant literature to report this side-effect, whose pathophysiology needs to be clearly explained with more research.

[ Turkish ] [ PDF ]
[ Ana Sayfa | Editörler | Danışma Kurulu | Dergi Hakkında | İçindekiler | Arşiv | Yayın Arama | Yazarlara Bilgi | E-Posta ]